Journals / Türk Yoğun Bakım Dergisi / 2020 / Cilt: 18 - Sayı: 4

Effective Lipid Emulsion Treatment of a Venlafaxine Intoxication Case with Status Epilepticus

Status Epileptikus Gelişen Bir Venlafaksin İntoksikasyon Olgusunda Etkin Lipid Emülsiyon Tedavisi

Pages
213–216
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

A 14-year-old patient with status epilepticus, long QTc interval and elevated CK level after venlafaxine overdose was successfully treated with lipid emulsion-mediated therapeutic plasma exchange

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Venlafaxine is a serotonergic and noradrenergic antidepressant.
📊
Key Findings & Data:However, it does not demonstrate advantages over SSRIs regarding efficacy.
💡
Conclusion & Impact:A 14-year-old patient with status epilepticus, long QTc interval and elevated CK level after venlafaxine overdose was successfully treated with lipid emulsion-mediated therapeutic plasma exchange
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

Venlafaxine is a serotonergic and noradrenergic antidepressant. It shares serotonergic adverse effects with selective serotonin reuptake inhibitor (SSRI) antidepressants and causes noradrenergic adverse effects in particular cardiovascular disorders. However, it does not demonstrate advantages over SSRIs regarding efficacy. Most patients with a venlafaxine overdose develop only mild symptoms. Severe toxicity has been reported for venlafaxine, with the most common symptoms being central nervous system depression, serotonin toxicity, seizure or cardiac conduction abnormalities. We present a case of venlafaxine intoxication complicated by a late increase in creatine kinase (CK) level, seizures and cardiac toxicity. As reported in the literature, venlafaxine overdose can be fatal and can lead to cardiac toxicity and death. Patients may benefit from lipid emulsion-mediated therapeutic plasma exchange for the treatment of the lethal effects of venlafaxine intoxication. A 14-year-old patient with status epilepticus, long QTc interval and elevated CK level after venlafaxine overdose was successfully treated with lipid emulsion-mediated therapeutic plasma exchange

Özet

Venlafaksin serotonerjik ve noradrenerjik bir antidepresandır. Seçici serotonin geri alım inhibitörü (SSRI) antidepresanları ile aynı serotonerjik yan etkileri paylaşırken, buna ek olarak, noradrenerjik yan etkileri özellikle kardiyovasküler rahatsızlıkları provoke etmesi nedeniyle etkinlik açısından SSRI’lara gösterilmiş üstünlüğü yoktur. Venlafaksin ile zehirlenmelerde hastaların çoğu sadece hafif semptomlar gösterir. Şiddetli toksisite de en sık görülen semptomlar santral sinir sistemi depresyonu, serotonin toksisitesi, nöbet veya kardiyak ileti anormallikleridir. Artmış kreatin kinaz (CK), nöbetler ve kardiyak toksisite gelişen venlafaksin zehirlenmesi olgusunu sunuyoruz. Literatürde yüksek doz aşımlarında venlafaksinin kardiyak toksisite ve ölüme neden olduğu görülmektedir. Venlafaksine bağlı zehirlenmelerde ortaya çıkan hayatı tehdit eden yan etkilerin tedavi edilmesinde lipid emülsiyon aracılı terapötik plazma değişimi tedavisinden hastalar yarar görebilmektedir. On dört yaşında, venlafaksin aşırı doz alımı sonrasında status epileptikus, uzun QTc ve CK yüksekliği gelişen hasta lipid emülsiyon aracılı terapötik plazma değişimi ile başarılı bir şekilde tedavi edilmiştir

🔖

Cite This Article

AKÇAY, N., BARLAS, Ü. K., PETMEZCİ, M. T., KIHTIR, H. S., ŞEVKETOĞLU, E. (2020). Effective Lipid Emulsion Treatment of a Venlafaxine Intoxication Case with Status Epilepticus. Türk Yoğun Bakım Dergisi, Cilt: 18 - Sayı: 4, 213–216. https://ajindex.com/articles/327697

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (10)

  1. Rudolph RL, Derivan AT. The safety and tolerability of venlafaxine hydrochloride: analysis of the clinical trials database. J Clin Psychopharmacol 1996;16:54S-61
  2. Kent JM. SNaRIs, NaSSAs, and NaRIs: new agents for the treatment of depression. Lancet 2000;355:911-18
  3. Gutierrez MA, Stimmel GL, Aiso JY. Venlafaxine: a 2003 update. Clin Ther 2003;25:2138-54
  4. Johnson EM, Whyte E, Mulsant BH, Pollock BG, Weber E, Begley AE, et al. Cardiovascular changes associated with venlafaxine in the treatment of late-life depression. Am J Geriatr Psychiatry 2006;14:796-802
  5. Howell C, Wilson AD, Waring WS. Cardiovasculer toxicity due to venlafaxine poisoning in adults: a review of 235 cobsecutive cases. Br J Clin Pharmocol 2007;64:192-7
  6. Oliver JJ, Kelly C, Jarvie D, Denieul S, Bateman DN. Venlafaxine poisoning complicated by a late rise in creatine kinase: two case reports. Hum Exp Toxicol 2002;21:463-6
  7. Whyte IM, Dawson AH, Buckley NA. Relative toxicity of venlafaxine and selective serotonin reuptake inhibitors in overdose compared to tricyclic antidepressants. QJM 2003;96:369-74
  8. Bosse GM, Spiller HA, Collins AM. A fatal case of venlafaxine overdose. J Med Toxicol 2008;4:18-20
  9. Gosselin S, Hoegberg LCG, Hoffman RS, Graudins A, Stork CM, Thomas SHL, et al. Evidencebased recommendations on the use of intravenous lipid emulsion therapy in poisoning, Clin Toxicol (Phila) 2016;54:899-923
  10. Avcil M, Kapçı M, Yavaşoğlu I, Kantekin B, Akpek M. Simultaneous use of intravenous lipid emulsion and plasma exchange therapies in multiple drug toxicity. Med Princ Pract 2016;25:577-9.